MAUDE Adverse Event Report: HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM

HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM
Model Number 3DM-SYS-STD
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text: device evaluation anticipated, but not yet begun.
 
Event or Problem Description
It was reported on (b)(6) 2025, that the right panel c-arm "up and down" button is sticking on a 3dimensions mammography system.The user reports that when attempting to move the c-arm up and down, it rotates instead.It is reported that this occurred prior to a patient examine and no patient or user injury was reported.A hologic field service engineer (fse) reports that the customer site has requested to have this issue addressed at the next preventative maintenance (pm).No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that on (b)(6) 2025, the c-arm up and down button on the right control insert of the c-arm was sticking and at times when attempting to move the c-arm up or down, the arm rotated instead.A field service engineer (fse) examined the equipment and replaced the control inserts to resolve the issue.There were no reported patient or user injuries, and no additional information is available.A review of this device history showed that the issue did not return after the control inserts were replaced.The control inserts were replaced; however, no parts were returned for further investigation.The control inserts were 182 days old at the time of replacement.The part was not returned for further investigation.The probable cause of the uncommanded movement is due to an issue with the control insert.As reported, the right control insert up, and down button was sticking.The likely cause is related to natural wear and tear on the component.Further investigation could not be performed as the part was not returned.Due to the limited information provided and lack of part return, the root cause of the control insert failure could not be determined.Conclusion: based on a review of the complaint, a capa is not needed at this time as there was no patient or user harm.The root cause was unable to be determined as no parts were returned.The likely cause is related to natural wear and tear on the control inserts.The risk level did not change from what was previously documented and is considered very low based on the occurrence.Future events will be monitored and trended.Device history record (dhr) review: a review of the complaint history for (b)(6) showed no additional complaints for uncommanded c-arm movement related to the control inserts.The complaint review identified the control inserts were original to the system therefore, the dhr was reviewed.There were four discrepancies noted in the dhr, however none of the discrepancies were related to the control inserts.The control inserts were configured on this gantry with no issues noted.System product code: 3dm-sys-std serial number: (b)(6) event date: 27aug2025 system manufacture date: 27feb2025 system installation date: (b)(6) 2025 unique device identified (b)(4).

Brand Name
3DIMENSIONS
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23134189
Report Number3005496266-2025-00060
Device Sequence Number9917097
Product Code OTE
UDI-Device Identifier15420045510524
UDI-Public(01)15420045510524(11)250227
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3DM-SYS-STD
Device Catalogue Number3DM-SYS-STD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date09/24/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown